MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code Death (1802)
Date of Event 11/24/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Initial reporter's telephone number is: (b)(6).Siemens has initiated a technical investigation of the reported event.The root cause of the event has not yet been determined.A supplemental report will be submitted upon completion of the investigation and receipt of additional information from the reporting facility.
 
Event or Problem Description
It was reported to siemens on (b)(6) 2020 that a patient expired after a ct examination on (b)(6) 2020.There was a malfunction of somatom definition flash scanner which caused an approximate 20-minute delay in diagnosis.It was necessary to reboot the system twice until it was ready to scan again.The examination was completed after the 20-minute delay.The system log showed the following error: "rotation motor position timeout." it is not clear at this time if the delay in diagnosis caused or contributed to the death of the patient.Additional information from the reporting facility is pending.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens completed a detailed technical investigation of the reported event.The issue has been identified and solved.After replacement of the lps (light position sensor for gantry rotor position) and the cable w350 on the 29 december 2020, the ct system is stable again.The material consumption in relation to the installed base is monitored by our capa process (values for the last 3 months see below).No further investigation within the complaint process is deemed necessary.Mat# 7741015 - lps unit - december 2020: 0,16%, november 2020: 0,16%, october 2020: 0,08%.Mat# 8902202 - w350 electrical conductor is not listed in the spare part catalogue, this cable is rarely ordered via a special "non defined spare parts" process.It has been ordered two times since 2020/01/01 until today.This cable is used in several ct scanners, the total number of globally installed systems is 9305.No general design issue has been identified.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11057920
Report Number3004977335-2020-57468
Device Sequence Number19479470
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR